KYIV, July 3 (Reuters - Ukraine's health ministry is investigating why a 47-year-old man died four hours after he received a shot of the Pfizer (PFE.N) coronavirus vaccine, the ministry said late on Friday.
It said the death may have no connection to the shot and that another five people who were vaccinated from the same vial as the man who died were in a satisfactory condition.
The ministry said that under Ukrainian law and international standards for the organisation of pharmacovigilance for adverse events after immunisation, every death that occurs within 30 days of immunisation must be investigated.
"Our immediate thoughts are with the bereaved family. We take adverse events that are potentially associated with our COVID-19 vaccine, BNT162b2, very seriously. We note at this time that no causal link has been established in this case," Pfizer said in a statement.
"To date, more than 400 million people around the world have been vaccinated with our vaccine. It is important to note that serious adverse events that are unrelated to the vaccine are unfortunately likely to occur at a similar rate as they would in the general population," Pfizer said.
About 2 million people in Ukraine have received their first shot since February, but no deaths caused by vaccination have been reported.
Ukraine, with a population of 41 million, has been among the European countries most affected by the pandemic, with around 2.24 million COVID-19 cases and 52,460 deaths as of July 3.
Our Standards: The Thomson Reuters Trust Principles.